Format

Send to

Choose Destination
Am J Gastroenterol. 1989 Feb;84(2):187-91.

Protein-losing gastroenteropathy in association with immune deposits in gastrointestinal mucosal capillaries.

Author information

1
Department of Internal Medicine, Tohoku University School of Medicine, Sendai, Japan.

Abstract

A 30-yr-old man presented with anasarca and visual disturbance. The serum albumin was 1.9 g/dl. Loss of albumin into the stomach and upper small intestine was demonstrated by technetium-99m (99mTc)-albumin scintigraphy. However, no anatomical lesions were found in the gastrointestinal tract. Renal function was normal, urinary protein was minimal, and hepatic function was near normal. A variety of autoantibodies, such as antinuclear antibodies, SS-A, SS-B, or Coombs' antibodies, were detected in serum in association with hypocomplementemia. Immunological studies revealed IgG, IgM, C1q, and C3 deposits in the walls of capillaries in the lamina propria of gastrointestinal mucosae. Combination therapy of prednisolone with an immunosuppressive agent improved the loss of albumin into the bowel and abnormal laboratory findings. This report indicates that the autoimmune process may contribute to the pathogenesis of certain types of protein-losing gastroenteropathy.

PMID:
2916532
[Indexed for MEDLINE]

Supplemental Content

Loading ...
Support Center